Alert archive / Nevada / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 9, 2010, 2:58 PM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Lincoln County, Nevada. It took effect at Jun 10, 2010, 11:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2010, 2:58 PM PDT (21:58 UTC)
- In effect from
- Jun 10, 2010, 11:00 AM PDT
- Expired
- Jun 11, 2010, 2:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 45 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2860 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WWUS85 KVEF 092158 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 258 PM PDT WED JUN 9 2010 .WINDS WILL INCREASE ON THURSDAY AS A STRONG STORM SYSTEM MOVES SOUTH ALONG THE WEST COAST. THESE WINDS ALONG WITH CONTINUED LOW AFTERNOON RELATIVE HUMIDITY VALUES WILL PRODUCE THE POTENTIAL FOR CRITICAL FIRE BEHAVIOR. AZZ102-100600- /O.UPG.KVEF.FW.A.0006.100610T1800Z-100611T0300Z/ /O.NEW.KVEF.FW.W.0005.100610T1800Z-100611T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 258 PM MST WED JUN 9 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STORM SYSTEM PRESENTLY PUSHING INLAND ACROSS THE PACIFIC NORTHWEST WILL DIP SOUTHWARD ON THURSDAY INTO THE GREAT BASIN. WINDS IN ADVANCE OF THIS SYSTEM ARE EXPECTED TO INCREASE LATE THURSDAY MORNING FROM THE SOUTHWEST WINDS TO SUSTAINED SPEEDS OF 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH ACROSS MOST AREAS OF MOHAVE COUNTY AWAY FROM THE COLORADO RIVER VALLEY. THESE WINDS COMBINED WITH CONTINUED LOW AFTERNOON AND EVENING RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS WILL CREATE HAZARDOUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ STACHELSKI
5 follow-up statements
503 WWUS85 KVEF 100441 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 941 PM PDT WED JUN 9 2010 .WINDS WILL INCREASE ON THURSDAY AS A STRONG STORM SYSTEM MOVES SOUTH INTO THE GREAT BASIN. THESE WINDS ALONG WITH CONTINUED LOW AFTERNOON RELATIVE HUMIDITY VALUES WILL PRODUCE THE POTENTIAL FOR CRITICAL FIRE BEHAVIOR. AZZ102-101245- /O.CON.KVEF.FW.W.0005.100610T1800Z-100611T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 941 PM MST WED JUN 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. A STORM SYSTEM PUSHING INLAND ACROSS THE PACIFIC NORTHWEST WILL MOVE SOUTHWARD INTO THE GREAT BASIN. WINDS IN ADVANCE OF THIS SYSTEM ARE EXPECTED TO INCREASE LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SOUTHWEST WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH ARE EXPECTED ACROSS MOST AREAS OF MOHAVE COUNTY AWAY FROM THE COLORADO RIVER VALLEY. THESE WINDS COMBINED WITH LOW AFTERNOON AND EVENING RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS WILL CREATE HAZARDOUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
253 WWUS85 KVEF 101104 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 404 AM PDT THU JUN 10 2010 .A PACIFIC STORM MOVING INTO THE DISTRICT WILL ALLOW FOR STRONG AND GUSTY WINDS ACROSS MUCH OF THE REGION TODAY. THIS COMBINED WITH LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON AND DRY TO VERY DRY FUELS WILL CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR. CAZ228-NVZ465-102300- /O.EXA.KVEF.FW.W.0005.100610T1800Z-100611T0300Z/ MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 404 AM PDT THU JUN 10 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES. GUSTY SOUTHWEST TO WEST WINDS TO OVER 35 MPH WILL CONTINUE THROUGH MUCH OF THE DAY TODAY BEFORE DECREASING OVERNIGHT. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON OF LESS THAN 15 PERCENT AND WILL CREATE HAZARDOUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ AZZ102-102300- /O.CON.KVEF.FW.W.0005.100610T1800Z-100611T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 404 AM MST THU JUN 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE NORTHWEST DESERTS AND THE NORTHWEST PLATEAU FOR GUSTY WINDS AND LOW AFTERNOON RELATIVE HUMIDITIES. WINDS ARE EXPECTED TO INCREASE LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SOUTHWEST WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH ARE EXPECTED ACROSS MOST AREAS OF MOHAVE COUNTY AWAY FROM THE COLORADO RIVER VALLEY. THESE WINDS COMBINED WITH LOW AFTERNOON AND EVENING RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS WILL CREATE HAZARDOUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
832 WWUS85 KVEF 102240 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 340 PM PDT THU JUN 10 2010 .A PACIFIC STORM MOVING INTO THE DISTRICT WILL ALLOW FOR STRONG AND GUSTY WINDS ACROSS MUCH OF THE REGION THIS AFTERNOON AND EARLY EVENING. THIS COMBINED WITH LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON AND DRY TO VERY DRY FUELS WILL CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR. AZZ102-CAZ228-NVZ465-110300- /O.CON.KVEF.FW.W.0005.000000T0000Z-100611T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 340 PM PDT THU JUN 10 2010 /340 PM MST THU JUN 10 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR THE WESTERN MOJAVE DESERT/SOUTHERN NEVADA/NORTHWEST DESERTS AND PLATEAU OF ARIZONA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY THIS AFTERNOON AND EVENING. GUSTY SOUTHWEST TO WEST WINDS TO OVER 35 MPH WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON AND EARLY THIS EVENING BEFORE DECREASING OVERNIGHT. THESE WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY VALUES OF LESS THAN 15 PERCENT AND WILL CREATE HAZARDOUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
003 WWUS85 KVEF 110304 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 804 PM PDT THU JUN 10 2010 .A PACIFIC STORM MOVING INTO THE DISTRICT WILL ALLOW FOR STRONG AND GUSTY WINDS ACROSS MUCH OF THE REGION THIS AFTERNOON AND EARLY EVENING. THIS COMBINED WITH LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON AND DRY TO VERY DRY FUELS WILL CREATE THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR. AZZ102-110415- /O.CAN.KVEF.FW.W.0005.000000T0000Z-100611T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 804 PM MST THU JUN 10 2010 ...RED FLAG WARNING EXPIRES AT 8 PM... THE NATIONAL WEATHER SERVICE IN LAS VEGAS WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 8 PM. THERE MAY BE A FEW ISOLATED GUSTS TO 40 MPH THROUGH MIDNIGHT BUT...THE OVERALL TREND HAS BEEN FOR THE WINDS TO DIMINISH...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ CAZ228-NVZ465-110900- /O.EXT.KVEF.FW.W.0005.000000T0000Z-100611T0900Z/ MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 804 PM PDT THU JUN 10 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 2 AM PDT FRIDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 2 AM PDT FRIDAY. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING BEFORE DECREASING OVERNIGHT. RELATIVE HUMIDITY VALUES HAVE BEEN DROPPING RAPIDLY THE PAST FEW HOURS AND WILL REMAIN BELOW 15 PERCENT ENABLING HAZARDOUS FIRE CONDITIONS TO PERSIST...THEREFORE THE RED FLAG WARNING HAS BEEN CONTINUED UNTIL 2 AM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
416 WWUS85 KVEF 110845 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 145 AM PDT FRI JUN 11 2010 CAZ228-NVZ465-110945- /O.EXP.KVEF.FW.W.0005.000000T0000Z-100611T0900Z/ MOJAVE DESERT INCLUDING MORONGO VALLEY/YUCCA VALLEY- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 145 AM PDT FRI JUN 11 2010 ...RED FLAG WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING... THE RED FLAG WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING FOR THE MOJAVE DESERT IN SAN BERNARDINO COUNTY CALIFORNIA AND IN CLARK AND SOUTHWEST LINCOLN COUNTY IN SOUTHERN NEVADA. SOUTHWEST WIND GUSTS HAVE DECREASED BELOW 30 MPH ACROSS CLARK AND SOUTHWEST LINCOLN COUNTIES EARLY THIS MORNING. WINDS WILL BECOME NORTH AS A COLD FRONT PUSHES INTO SOUTHERN NEVADA BUT GUSTS ARE EXPECTED TO GENERALLY REMAIN BELOW 30 MPH. RELATIVE HUMIDITY VALUES HAVE INCREASED ABOVE 20 PERCENT OVER MUCH OF THE SAN BERNARDINO COUNTY DESERT AREAS AND WEST WIND GUSTS WILL CONTINUE TO DIMINISH TO BETWEEN 20 AND 30 MPH AS WINDS BECOME NORTHWEST BY MID MORNING. $$ JA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 9, 9:58 AM PDT, 5 hours earlier.
Area forecast discussion, Jun 9, 9:58 AM PDT, 5 hours before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
958 AM PDT WED JUN 9 2010
.SYNOPSIS...A STRONG PACIFIC STORM WILL MOVE SOUTH ALONG THE WEST
COAST TODAY AND THEN OVER THE SOUTHERN GREAT BASIN THROUGH THE END
OF THE WEEK. THIS WILL RESULT IN LOCAL GUSTY WINDS...ISOLATED
SHOWERS AND THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND MUCH COOLER
TEMPERATURES INTO THE WEEKEND. THE STORM WILL MOVE OUT OF THE AREA
BY THE FIRST OF NEXT WEEK.
&&
.UPDATE...A BAND OF MAINLY HIGHER LEVEL CLOUDS CONTINUES TO PUSH
SOUTHEASTWARD ACROSS NEVADA AND CALIFORNIA THIS MORNING AS THE UPPER
LEVEL LOW CONTINUES TO WORK INTO THE PAC NW FROM THE PACIFIC. AS A
RESULT I UPDATED THE SKY COVER IN THE CURRENT FORECAST BASED ON THE
LATEST SATELLITE TRENDS. I ALSO MADE A FEW TWEAKS TO HIGH
TEMPERATURES FOR THIS AFTERNOON. THE ONLY OTHER CONCERN FOR THIS
AFTERNOON IS THAT DEWPOINTS ARE RUNNING LOWER THAN MOS. WE WILL HAVE
TO KEEP ANY EYE ON NORTHWEST ARIZONA BUT GIVEN THAT WINDS THERE ALSO
FELL SHORT OF 35 MPH+ GUSTS YESTERDAY AND GRADIENTS TODAY ARE ABOUT
THE SAME...IT LOOKS LIKE ANY FIRE WEATHER CONCERNS WILL REMAIN
CONFINED TO ISOLATED AREAS.
FOR THE AFTERNOON PACKAGE WE WILL BE LOOKING AT WIND PRODUCTS A BIT
MORE WITH RESPECT TO WINDS ON THURSDAY INTO FRIDAY MORNING.
&&
.PREVIOUS DISCUSSION...ISSUED AT 315 AM WED JUN 9 2010...
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...UPPER LOW OFF THE PACNW
COAST TO SAG SOUTH THROUGH THE SHORT TERM WITH CENTER OF THE LOW
OVER EXTREME SOUTHERN NEVADA BY 12Z SATURDAY. ALL SHORT RANGE MODELS
IN VERY GOOD AGREEMENT WITH THIS SYNOPTIC PATTERN...HOWEVER THE
DETAILS ARE GOING TO BE TRICKY. THE MAIN CONCERN WITH THIS SYSTEM
WILL BE WINDS. INCREASING SURFACE PRESSURE GRADIENTS/FLOW ALOFT TO
ALLOW FOR GUSTY WINDS TO FORM OVER PORTIONS OF THE AREA THIS
AFTERNOON WITH THE MAIN CONCERN BEING WESTERN SAN BERNARDINO AND
INYO COUNTIES AND WILL CONTINUE/ISSUE WIND ADVISORIES FOR THESE
AREAS. INCREASED GRADIENTS ALONG WITH THERMAL GRADIENTS TO SPREAD
WINDS STRONGER WINDS FURTHER EAST ON THURSDAY AFTERNOON AHEAD OF THE
COLD FRONT WHICH IS FORECAST TO PUSH ACROSS EXTREME SOUTHERN NEVADA
BY 12Z FRIDAY. ADDITIONAL WIND ADVISORIES FOR THURSDAY MAY BE NEEDED
IN LATER PACKAGES. IN ADDITION TO THE GRADIENT WINDS...DOWNSLOPE
WINDS ARE POSSIBLE FOR THE EAST SLOPES OF THE SOUTHERN
SIERRA/WESTERN FOOTHILLS OF THE OWENS VALLEY ON THURSDAY. THE NEXT
CONCERN WILL BE TEMPERATURES. ABOVE NORMAL TEMPERATURES ARE EXPECTED
ONCE AGAIN TODAY WITH NEAR NORMAL TEMPERATURES ON THURSDAY DUE TO
LOWERING HEIGHTS/THICKNESS AND INCREASED CLOUDS. MUCH COLDER
TEMPERATURES...15 TO 20 DEGREES BELOW WHAT ARE EXPECTED THIS
AFTERNOON...WILL BE SEEN ON FRIDAY AS THE COLD FRONT MOVES OUT OF
THE AREA AND THE LOW SETTLES OVER THE CWA. THE SYSTEM WILL HAVE
LIMITED MOISTURE ASSOCIATED WITH IT AS IT DROPS OVER THE CWA...BUT
ENOUGH DYNAMICS/INSTABILITY WITH THE COLD POOL ALOFT ASSOCIATED WITH
THE LOW CENTER TO PRODUCE ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS
MAINLY OVER THE EASTERN MOUNTAINS THURSDAY AND FRIDAY. PRECIPITATION
HOWEVER WILL BE LIGHT.
.LONG TERM...MODELS REMAIN IN GOOD AGREEMENT THIS MORNING WITH A
LARGE UPPER LOW CENTERED OVER THE DESERT SOUTHWEST SATURDAY. ONLY
MINOR DIFFERENCES ARE FORECAST BETWEEN MODELS IN ALL PARAMETERS
INCLUDING STRENGTH...WIND...AVAILABLE MOISTURE AND POSITION.
TEMPERATURES ARE EXPECTED TO BE WELL BELOW NORMAL AND THE CURRENT
FORECASTED HIGH FOR SATURDAY IS AROUND 15 DEGREES BELOW NORMAL OR AT
THE LOW END OF THE GFS ENSEMBLE GUIDANCE. THE ACTUAL TEMP WILL
DEPEND ON HOW MUCH CLOUD COVER IS GENERATED AND THE AMOUNT OF SHOWER
ACTIVITY THAT OCCURS. SNOW SHOULD NOT BE AN ISSUE WITH THIS EVENT AS
ALL MODEL FORECASTED 700MB TEMPS SUPPORT SNOW LEVELS AT OR ABOVE THE
HIGHEST PEAKS. SINCE NO SIGNIFICANT WEATHER IS EXPECTED WITH THIS
LOW...HAZARD PRODUCTS ARE NOT ANTICIPATED AT THIS TIME.
THE LAST COUPLE OF GFS RUNS HANG THE LOW BACK OVER NEVADA SUNDAY AND
MONDAY WHILE THE ECMWF AND GEM MOVE IT OFF TO THE NORTHEAST. THE
CURRENT FORECAST FOLLOWS THE MORE CONSISTENT EC AND GEM THAT HAVE
BEEN SOLID IN THEIR RESPECTIVE FORECASTS FOR DAYS NOW. THIS ALLOWS A
WARMING TREND THAT WARMS TEMPERATURES BACK TO NORMAL LEVELS EARLY
NEXT WEEK. THE REMAINING DAYS IN THE EXTENDED THROUGH WEDNESDAY WILL
DEAL WITH MAINLY TEMPERATURE FORECASTING AND NO SIGNIFICANT WEATHER
IS EXPECTED.
&&
.AVIATION...FOR MCCARRAN...SOUTH WINDS GUSTING TO NEAR 25KTS FOR THE
NEXT HOUR OR SO THEN BECOMING STEADY NEAR 12KTS. SOUTHWEST WINDS
WILL INCREASE AGAIN THIS AFTERNOON WITH GUSTS REACHING TO AROUND
25KTS ONCE AGAIN. SKY COVER WILL BE LIMITED TO A FEW HIGH LEVEL
CIRRUS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHWEST WINDS TODAY WITH GUSTS IN THE 20-30
KNOT RANGE. SOME ENHANCED WIND GUSTS TO NEAR 35KTS ARE POSSIBLE THIS
EVENING IN KDAG. SKY COVER WILL BE LIMITED TO HIGH LEVEL CIRRUS.
&&
.FIRE WEATHER...GUSTY WINDS WILL BE SEEN AGAIN THIS AFTERNOON WITH
MINIMUM RELATIVE HUMIDITY VALUES LOWERING TO BELOW 15 PERCENT...
ESPECIALLY ACROSS MOHAVE COUNTY AND SAN BERNARDINO COUNTY. HOWEVER 6
HOUR CRITERIA FOR WINDS/RH FOR SAN BERNARDINO IS NOT EXPECTED TO BE
MET AND ALTHOUGH ISOLATED RED FLAG CONDITIONS WILL BE SEEN TODAY
OVER MOHAVE COUNTY...WIDESPREAD CONDITIONS ARE NOT EXPECTED. THUS
WILL NOT UPGRADE THE PREVIOUS FIRE WEATHER WATCH FOR TODAY AND LET
IT DROP. HOWEVER AS THE PACIFIC STORM MOVES CLOSER TO THE AREA ON
THURSDAY...WINDS WILL BE ON THE INCREASE WHILE AFTERNOON HUMIDITIES
REMAIN WELL BELOW 15 PERCENT ACROSS MUCH OF THE AREA. MOHAVE COUNTY
WILL SEE THE BEST CHANCE OF MEETING RED FLAG CRITERIA AND FOR THIS
REASON WILL ISSUE A FIRE WEATHER WATCH FOR THURSDAY. WILL NEED TO
LOOK AT THIS MORE CLOSELY IN THE AFTERNOON AS OTHER AREAS...MOST
NOTABLY SAN BERNARDINO AND PORTIONS OF SOUTHERN NEVADA MAY ALSO
REACH CRITERIA AS THURSDAY AFTERNOON PROMISES TO BE DRY AND WINDY
ACROSS MUCH OF THE DISTRICT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR NVZ014.
AZ...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR AZZ102.
CA...WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING
FOR CAZ519-520.
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR CAZ519-520.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM PDT THURSDAY FOR
CAZ523.
&&
STACHELSKI/JENSEN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 9, 6:15 AM PDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 615 AM PDT WED JUN 9 2010 AZZ002-036-CAZ521-522-524>527-NVZ014>022-092300- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 615 AM PDT WED JUN 9 2010 /615 AM MST WED JUN 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG PACIFIC STORM WILL MOVE OVER SOUTHERN NEVADA BY SATURDAY BEFORE LEAVING THE AREA MONDAY AND TUESDAY. THIS SYSTEM WILL RESULT IN GUSTY WINDS ON THURSDAY AND MUCH COOLER TEMPERATURES GOING INTO THE WEEKEND BEFORE WARMING DURING THE FIRST OF NEXT WEEK. ISOLATED SHOWERS/THUNDERSTORMS MAY BE SEEN MAINLY OVER THE MOUNTAINS OF LINCOLN COUNTY THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-092300- NORTHWEST PLATEAU-NORTHWEST DESERTS- 615 AM MST WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG PACIFIC STORM WILL MOVE OVER SOUTHERN NEVADA BY SATURDAY BEFORE LEAVING THE AREA MONDAY AND TUESDAY. THIS SYSTEM WILL RESULT IN GUSTY WINDS ON THURSDAY AND THESE WINDS ALONG WITH VERY DRY CONDITIONS HAS PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR THURSDAY. ALONG WITH THE WINDS ON THURSDAY...MUCH COOLER TEMPERATURES WILL BE SEEN GOING INTO THE WEEKEND BEFORE WARMING TAKES PLACE DURING THE THE FIRST OF NEXT WEEK. ISOLATED SHOWERS/THUNDERSTORMS MAY BE SEEN MAINLY OVER THE MOUNTAINS NORTHERN MOHAVE COUNTY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519-520-092300- EASTERN SIERRA SLOPES-OWENS VALLEY- 615 AM PDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE DURING THE DAY WITH GUSTY WINDS THIS AFTERNOON AND EVENING. A WIND ADVISORY IS IN EFFECT FOR THE EAST SLOPES AS WELL AS THE OWENS VALLEY...MAINLY THE WESTERN FOOTHILLS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG DOWNSLOPE WINDS MAY FORM THURSDAY AS A STRONG STORM MOVES INTO THE AREA. A HIGH WIND WATCH IS IN EFFECT FOR THURSDAY AFTERNOON AND EVENING. AS THE STORM MOVES ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY AND THEN REMAINS OVER SOUTHERN NEVADA THROUGH SUNDAY...LOCAL GUSTY WINDS AND MUCH COOLER TEMPERATURES WILL BE SEEN AREAWIDE WHILE A SLIGHT CHANCE OF SHOWERS IS EXPECTED OVER THE SOUTHERN SIERRA. IMPROVING CONDITIONS WILL BE SEEN MONDAY AND TUESDAY AS THE STORM EXITS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-092300- WESTERN MOJAVE DESERT- 615 AM PDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WILL INCREASE DURING THE DAY WITH WIND GUSTS TO OVER 40 MPH LIKELY THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON INTO THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG PACIFIC STORM WILL MOVE SOUTH ALONG THE WEST COAST ON THURSDAY AND CREATE EVEN STRONGER WINDS THURSDAY LATE MORNING AND AFTERNOON. THE WIND ADVISORY THAT IS IN EFFECT FOR MUCH OF TODAY REMAINS IN EFFECT ON THURSDAY. THE STORM WILL MOVE OVER SOUTHERN NEVADA BY SATURDAY BEFORE LEAVING THE AREA MONDAY AND TUESDAY. THIS SYSTEM WILL CONTINUE TO PRODUCE LOCAL GUSTY WINDS ON FRIDAY... WHILE MUCH COOLER TEMPERATURES WILL BE SEEN GOING INTO THE WEEKEND. IMPROVING CONDITIONS WILL BE SEEN MONDAY AND TUESDAY WITH TEMPERATURES WARMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:29 PM PDT | High Wind Warning | VEF | Inyo | 28 hr |
| Jun 9, 4:56 AM PDT | Fire Weather Watch | VEF | Mohave | 10 hr |
Nearby
Red Flag Warnings in Nevada, 2010Red Flag Warnings in California, 2010Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.